Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A completely regular space
which is the $T_{1}$-complement of itself


Author: Stephen Watson
Journal: Proc. Amer. Math. Soc. 124 (1996), 1281-1284
MSC (1991): Primary 54A10, 05C20; Secondary 54B15, 54A25
MathSciNet review: 1343729
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two topologies $\tau$ and $\sigma$ on a fixed set are $T_{1}$-complements if $\tau \cap \sigma$ is the cofinite topology and $\tau \cup \sigma$ is a sub-base for the discrete topology. In 1967, Steiner and Steiner showed that of any two $T_{1}$-complements on a countable set, at least one is not Hausdorff. In 1969, Anderson and Stewart asked whether a Hausdorff topology on an uncountable set can have a Hausdorff $T_{1}$-complement. We construct two homeomorphic completely regular $T_{1}$-complementary topologies.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54A10, 05C20, 54B15, 54A25

Retrieve articles in all journals with MSC (1991): 54A10, 05C20, 54B15, 54A25


Additional Information

Stephen Watson
Affiliation: Department of Mathematics and Statistics, York University, North York, Ontario, Canada M3J 1P3
Email: stephen.watson@mathstat.yorku.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03524-1
PII: S 0002-9939(96)03524-1
Received by editor(s): July 1, 1992
Received by editor(s) in revised form: October 4, 1994
Additional Notes: This work has been supported by the Natural Sciences and Engineering Research Council of Canada
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society